MAUDE Adverse Event Report: UNITED ORTHOPEDIC CORPORATION NON-CEM TIBIAL TOWER #6~#7

UNITED ORTHOPEDIC CORPORATION NON-CEM TIBIAL TOWER #6~#7
Model Number 9404-2903
Medical Device Problem Codes Break (1069); Material Separation (1562); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The problem may be caused by an inappropriate usage.While encountering to dense bone, the surgeon should use the tibial peg drill to make four pilot holes before positioning the tibial tower onto the tibial baseplate trial, otherwise the device breakage might happened.On the other hands, the device manufacturing manner of the spike part has been revised from onepiece machining to welding to further enhance the device strength.
 
Event or Problem Description
During the surgery surgeon was performing an activity that required impacting a tibial tower # 6~# 7 (pn:9404-2903) onto the patient's tibia with a mallet.Three pins on the tibial tower instrument broke while being impacted.The broken pins were retrieved after removing the trial tray, using a tonsil forceps.The surgeon ensured no pieces were left in the patient's body by examining and comparing the retrieved pins to the instrument.There was no impact on the patient or procedure as the tibial tower had already completed its function and broken pins were retrieved while removing the tibial tower.

Brand Name
NON-CEM TIBIAL TOWER #6~#7
Common Device Name
TIBIAL TOWER #6~#7
Manufacturer (Section D)
UNITED ORTHOPEDIC CORPORATION
no. 57, park ave. 2
science park
hsinchu city, 30075
TW  30075
Manufacturer (Section G)
UNITED ORTHOPEDIC
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
Manufacturer Contact
lois ho
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
MDR Report Key19768588
Report Number9681642-2024-00026
Device Sequence Number8725400
Product Code LXH
UDI-Device Identifier04719886892130
UDI-Public(01)04719886892130(10)22M817
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9404-2903
Device Lot Number22M817
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient SexMale